# SDR 95ZZZX5975

- Difficulty date: September 26, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4375W
- Make and model: Beech 58
- Aircraft serial: TH489
- System (JASC): 2731 · Elevator Tab Control System
- Part: Actuating Rod
- Part number: 965260211
- Condition: Broken
- Location: Lt Elev Trim
- Part time: 3,800 hours
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER DEPARTURE, ACFT BEGAN A VIOLENT SHAKING AND FLUTTER.   PILOT REDUCED SPEED AND RETURNED TO AIRPORT.  PILOT STATED THE ACFT WAS ALMOST UNABLE TO BE CONTROLLED.  AN UNEVENTFUL LANDING WAS MADE.  INSP REVEALED THE LT ELEV TRIM TAB ACTUATING ROD HAD BROKEN APPROX 1 INCH FROM THE END WHERE IT ATTACHED AT THE JACK SCREW.  THIS APPARENTLY ALLOWED TRIM TAB TO FLUTTER AND THIS ACTION WAS FED BACK TO THE CONTROL YOKE.  BREAK OCCURRED AT A POINT THAT REMAINS WELL WITHIN THE CONFINES OF THE HORIZ STAB.  SUBMITTER SUGGESTS INSPECTION OF THIS AREA ON INSPECTING THE AD CONCERNING THE RIVET REPLACEMENT HAD BEEN C/W.
